Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 15, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at May 6, 2012, 10:48 AM CDT for Kendall County, Illinois. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2012, 10:48 AM CDT (15:48 UTC)
- Expired
- May 6, 2012, 11:30 AM CDT
- In force
- 42 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Kendall County, IL
The radar
The Chicago radar (KLOT), 28 km from the middle of the area, began a volume at 15:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 11:04 AM CDT | HAIL 0.75 | 4 Ne Lisbon, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 3.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2922 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
346
WUUS53 KLOT 061548
SVRLOT
ILC093-061630-
/O.NEW.KLOT.SV.W.0015.120506T1548Z-120506T1630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1048 AM CDT SUN MAY 6 2012
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KENDALL COUNTY IN NORTHEAST ILLINOIS...
* UNTIL 1130 AM CDT
* AT 1045 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR NEWARK...OR 7 MILES SOUTH OF SANDWICH...AND
MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PLANO AROUND 1100 AM CDT.
YORKVILLE AROUND 1105 AM CDT.
OSWEGO AROUND 1115 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4160 8825 4154 8826 4146 8859 4150 8860
4162 8860 4173 8844 4172 8833
TIME...MOT...LOC 1548Z 235DEG 30KT 4156 8857
WIND...HAIL <50MPH 1.00IN
$$
BMD3 follow-up statements
453
WWUS53 KLOT 061602
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1102 AM CDT SUN MAY 6 2012
ILC093-061630-
/O.CON.KLOT.SV.W.0015.000000T0000Z-120506T1630Z/
KENDALL IL-
1102 AM CDT SUN MAY 6 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KENDALL COUNTY
UNTIL 1130 AM CDT...
AT 1059 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR YORKVILLE...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
YORKVILLE...OSWEGO AND BOULDER HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4172 8833 4160 8825 4154 8826 4147 8854
4155 8856 4164 8857 4173 8845
TIME...MOT...LOC 1601Z 233DEG 26KT 4161 8847
WIND...HAIL <50MPH 1.00IN
$$
BMD795
WWUS53 KLOT 061614
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1114 AM CDT SUN MAY 6 2012
ILC093-061630-
/O.CON.KLOT.SV.W.0015.000000T0000Z-120506T1630Z/
KENDALL IL-
1114 AM CDT SUN MAY 6 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
KENDALL COUNTY UNTIL 1130 AM CDT...
AT 1108 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NORTHEAST OF YORKVILLE...MOVING NORTHEAST AT 30
MPH.
LOCATIONS IMPACTED INCLUDE...
OSWEGO AND BOULDER HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4172 8833 4160 8825 4154 8826 4150 8842
4162 8843 4170 8849 4172 8846 4172 8839
TIME...MOT...LOC 1613Z 233DEG 27KT 4167 8836
WIND...HAIL <50MPH 1.00IN
$$
BMD118
WWUS53 KLOT 061626
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1126 AM CDT SUN MAY 6 2012
ILC093-061636-
/O.EXP.KLOT.SV.W.0015.000000T0000Z-120506T1630Z/
KENDALL IL-
1126 AM CDT SUN MAY 6 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KENDALL COUNTY
WILL EXPIRE AT 1130 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 4172 8833 4160 8825 4154 8826 4150 8842
4162 8843 4170 8849 4172 8846 4172 8839
TIME...MOT...LOC 1626Z 233DEG 27KT 4173 8825
$$
BMDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 10:09 AM CDT, 39 minutes earlier.
Area forecast discussion, May 6, 10:09 AM CDT, 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1009 AM CDT SUN MAY 6 2012
.MESOSCALE DISCUSSION...
1007 AM CDT
AN ONGOING CONVECTIVE COMPLEX OVER WI CONTINUES TO EVOLVE SLOWLY
EAST SOUTHEAST...WHILE AREA OF STORMS IN CENTRAL IA PROPAGATES
EAST. BOTH OF THESE HAVE APPEARED TO HAVE SOME TYPE OF MCV
CENTER...ALTHOUGH ANY CENTER HAS BEEN TOUGH TO DECIPHER FOR VERY
LONG...MEANING ITS CHALLENGING ON HOW LONG THESE WILL SUSTAIN
THEMSELVES. IN BETWEEN ACROSS NORTH CENTRAL AND NORTHWEST
IL...ELEVATED CELLS...SOME POSSESSING MINI-SUPERCELL
CHARACTERISTICS...HAVE DEVELOPED WITHIN THE WARM AIR ADVECTION
REGIME. A MODIFIED DVN SOUNDING HAD AN IMPRESSIVE 4500 J/KG OF
MUCAPE AND THESE STORMS APPEAR TO BE TAPPING INTO THAT...WITH
RAPIDLY DEVELOPING CORES. THE WEAK EFFECTIVE SHEAR PER DVN
SOUNDING AND MESOANALYSIS HAS LIKELY TEMPERED THESE FROM REACHING
SEVERE CRITERIA IN OUR AREA AND THAT WILL LIKELY CONTINUE FOR MOST
STORMS THROUGH NOON OR EVEN SLIGHTLY LATER...BUT SOME MARGINAL
HAIL AND BRIEF HEAVY DOWNPOURS WILL BE LIKELY WITH THE STRONGEST
STORMS.
VISIBLE SATELLITE HAS SHOWN ACCAS AHEAD OF THE COMPLEX IN CENTRAL
IA. GIVEN THE DEEP AMOUNT OF INSTABILITY...WOULD EXPECT THAT THE
STORMS IN CENTRAL IA WILL AT LEAST IN SOME REGARD CONTINUE EAST
ACROSS THAT AREA DESPITE THE RECENT WEAKENING TREND. SCATTERED
CELLS POTENTIALLY DEVELOPING IN ADVANCE WITHIN THE ACCAS FIELD ARE
LIKELY...AND THESE MAY POSSIBLY BE MORE AGGRESSIVE THAN THE
COMPLEX ITSELF. THIS AREA IS ALSO ALONG THE SYNOPTIC QUASI-
STATIONARY BOUNDARY. WITH MAINLY SUNNY SKIES UP TO BASICALLY THE
QUAD CITIES...DESTABILIZATION IS OCCURRING DOWN LOW AS WELL PER
MESOANALYSIS...WITH MLCIN ERODING QUICKLY ACROSS WEST CENTRAL IL.
THIS WOULD FAVOR WIND POTENTIAL WITH SOME OF THE MORE ORGANIZED
CLUSTERS THIS AFTERNOON AS THEY BECOME ROOTED LOWER AND EFFECTIVE
SHEAR GRADUALLY INCREASES. IN ADDITION...WITH THE SLIGHTLY BACKED
FLOW ALONG AND NORTH OF THE BOUNDARY...IF CELLS CAN BECOME ROOTED
LOWER THERE WILL ALSO BE SOME TORNADO POTENTIAL INTO THE AFTERNOON
ACROSS THE SOUTHWEST AND WESTERN FORECAST AREA. THIS WILL
ESPECIALLY BE TRUE IF THE BOUNDARY CAN STAY DEFINED WITHIN THE
BROAD WARM AIR ADVECTION.
THE TREND WITH STORM MOTIONS EARLY ON HAS BEEN SLOW MOVING...AND
JUST THE RADAR ACROSS THE WI AREA REFLECTS THE HEAVY RAIN THREAT
WITH WIDESPREAD COVERAGE OF 50 PLUS DBZ. WITH 1.60 PWAT THIS
MORNING ON THE ILX SOUNDING...BASICALLY NEAR THE 99TH PERCENTILE
FOR MAY...SEE NO REASON THAT HEAVY RAIN WILL NOT BE A REALIZED
THREAT. HAVE BEGAN THE FLASH FLOOD WATCH EARLIER FOR THE WESTERN
COUNTIES DUE TO THE EARLIER ACTIVITY.
IN TERMS OF GUIDANCE...THERE IS QUITE A BIT OF VARIABILITY IN THE
SHORT TERM/EXPLICIT MODELS...MOST NOT HANDLING THE ONGOING
CONVECTION VERY WELL AT ALL. IN GENERAL...COVERAGE OF CONVECTION
IN SOLUTIONS INCREASES THROUGH THE AFTERNOON AND INTO THE EVENING
ACROSS THE FORECAST AREA. THE GENERAL MODE OF STORM CLUSTERS WITH
SLOW PROPAGATION APPEARS TO BE FAVORED...THOUGH COVERAGE VARIES
WILDLY.
WILL MAKE SOME FURTHER TEMPORAL ADJUSTMENT TO POPS THIS AFTERNOON
AND EARLY EVENING AND HAVE AN UPDATED FORECAST ISSUED SHORTLY.
MTF
&&
.DISCUSSION...
351 AM...PRIMARY FORECAST CONCERN AND CHALLENGE IS CONVECTION OVER
THE NEXT 36 HRS AND POTENTIAL FOR HEAVY RAIN AND FLASH FLOODING
TONIGHT.
LARGE LINE OF TS EXTENDING FROM NORTHWEST WI BACK THROUGH NEBRASKA
WILL CONTINUE EAST THIS MORNING. STILL SOMEWHAT UNCERTAIN IF THIS
ACTIVITY WILL REACH THE NORTH/NORTHWEST CWA LATER THIS MORNING...
AS ITS DECAYING. NOT EXPECTING ANYTHING HEAVY BUT IT COULD IMPACT
TEMP TRENDS AND PERHAPS HIGH TEMPS ACROSS THE NORTH. ANY LEFTOVER
OUTFLOWS COULD BECOME THE FOCUS FOR ADDITIONAL DEVELOPMENT THIS
AFTERNOON AS COULD A WARM FRONT LIFTING NORTH ACROSS THE SOUTHERN
CWA THIS AFTERNOON INTO THIS EVENING. WITH DEWPOINTS INCREASING
INTO THE MID/UPPER 60S SOUTH OF THE FRONT COMBINED WITH TEMPS INTO
THE 80S...INSTABILITY WILL BE HIGH WITH CAPE VALUES PERHAPS
3000-4000 J/KG. SEVERE THREAT WILL LIKELY BE HIGHEST ALONG AND
SOUTH OF THE FRONT BUT DIFFICULT TO FIND A TRIGGER TO AID
CONVECTIVE DEVELOPMENT. WHILE THE THREAT OF A TORNADO IS RATHER
MINIMAL...CERTAINLY POSSIBLE WITH ANY STORMS THAT DEVELOP
ALONG/NEAR THE WARM FRONT.
AS THE LOW APPROACHES AND DAYTIME HEATING WANES...EXPECT THE MAIN
THREAT TO TRANSITION TO HEAVY RAIN DURING THE EVENING AND INTO
THE OVERNIGHT HOURS. WHILE CONFIDENCE REGARDING WHERE AND ALSO
WHEN THUNDERSTORMS WILL DEVELOP TONIGHT IS STILL NOT THAT HIGH...
AS THE SURFACE LOW APPROACHES AND PASSES RIGHT OVER THE CWA BY
EARLY MONDAY MORNING...STEERING WINDS BECOME RATHER LIGHT LENDING
SUPPORT FOR SLOW MOVING AND POSSIBLE BACKING BUILDING CONVECTION.
ADDED TO THAT...PRECIPITABLE WATER VALUES RANGING FROM 1.5 TO AS
HIGH AS 1.8 INCHES. WHILE THERE CONTINUE TO BE SHIFTS...MODELS
HAVE SHOWN SOME CONSENSUS WITH THE AREA OF GREATEST CONCERN FOR
HEAVY RAIN ACROSS NORTHERN ILLINOIS INTO FAR SOUTHERN WISCONSIN.
WHILE ONLY A FEW AREAS SAW HEAVY RAIN FRIDAY MORNING...
SPECIFICALLY NORTHERN/SOUTHERN COOK COUNTY AND SOUTH/CENTRAL
LASALLE COUNTY...THE POTENTIAL FOR A PROLONGED PERIOD OF HEAVY
RAIN WHICH COULD CAUSE FLASH FLOODING IS HIGH ENOUGH TO ISSUE A
FLASH FLOOD WATCH FOR THE NORTHERN TWO THIRDS OF THE CWA.
AS NOTED ABOVE...CONFIDENCE REGARDING TIMING IS SOMEWHAT LOW AS
WELL AND THINK THE HEAVY RAIN MAY END UP BEING MAINLY OVERNIGHT...
PERHAPS AFTER 04Z OR 05Z. THE LATER IT STARTS...THE LONGER IT MAY
PERSIST INTO MONDAY MORNING. AS THE LOW SHIFTS EAST ON MONDAY...
PRECIP WILL END FROM WEST TO EAST. AS FOR STORM TOTAL QPF
AMOUNTS...CURRENT GRIDS HAVE 2 TO 2.5 INCHES ALONG AND NORTH OF
I-80 BUT ITS IMPORTANT TO REMEMBER THESE AMOUNTS MAY FLUCTUATE
NORTH OR SOUTH WITH SOME AREAS IN THE WATCH POSSIBLY RECEIVING
FAR LESS.
THIS LOW SLOWS AND ABSORBS A SECOND LOW MOVING SOUTHEAST OUT OF
CANADA MONDAY NIGHT INTO TUESDAY SETTING UP NORTHWEST FLOW ACROSS
THE LAKES AND AS THIS LOW FINALLY SHIFTS EAST TUESDAY NIGHT INTO
WEDNESDAY...A COLD FRONT WILL MOVE SOUTH ACROSS THE REGION
WEDNESDAY BRINGING BOTH A CHANCE OF SHOWERS AS WELL AS ANOTHER
PERIOD OF BELOW NORMAL TEMPS FOR MID WEEK. CMS
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 14Z...
* VARIABLE EASTERLY WINDS BECOMING EAST SOUTHEAST THIS MORNING
* INCREASING TSRA CHANCES
* CIG/VIS TRENDS IN TSRA
* SEVERE WIND/HAIL POTENTIAL WITHIN THESE STORMS
SHEA
//DISCUSSION...UPDATED 12Z...
IFR/LIFR VSBY HAS MANAGED TO SCOUR OUT OF THE TERMINALS THOUGH RFD
MAY BE ABLE TO SEE A BRIEF IFR CIG IN THE NEXT FEW HOURS BUT
PERIOD OF MVFR LOOKS MORE LIKELY BEFORE IMPROVING TO VFR CIGS.
MVFR VSBY IN MIST WILL CONTINUE INTO THE MID MORNING HOURS BEFORE
IMPROVING TO VFR. VARIABLE EAST WINDS WILL BECOME STEADIER EAST TO
SOUTHEAST THIS MORNING THOUGH ORD/MDW MAY BE HELD TO A MORE EAST-
SOUTHEAST DIRECTION THANKS TO THE LAKE. VFR CONDITIONS SHOULD
PREVAIL FROM LATE MORNING THROUGH THE AFTERNOON.
ATTENTION TURNS TO SHRA/TSRA POTENTIAL AND TIMING. SEVERAL BANDS
OF SHRA/TSRA CONTINUE TO WORK EASTWARD ACROSS CENTRAL/WESTERN WI
AND CENTRAL IA THIS MORNING. MUCH OF THIS SHOULD WEAKEN AND
DISSIPATE AS IT RUNS INTO MORE STABLE AIR. HOWEVER...A FEW CELLS
MAY DEVELOP ALONG THE WI/IL BORDER THROUGH THE MORNING AND COULD
SKIRT RFD BUT THE POTENTIAL IS LOW. BETTER CHANCES FOR DEVELOPMENT
ARRIVE LATER THIS AFTERNOON AS LOW PRESSURE APPROACHES AND
UNSTABLE AIR BUILDS INTO THE AREA AHEAD OF IT. SCT-ISOLD SHRA/TSRA
WILL BE POSSIBLE LATE THIS AFTERNOON ACROSS NORTH-CENTRAL IL. MORE
WIDESPREAD COVERAGE IS EXPECTED TO MOVE EASTWARD INTO THE AREA
THIS EVENING. HAVE CONFINED TSRA MENTION IN THE TAFS TO THIS
EVENING PERIOD SINCE THIS IS WHERE CONFIDENCE IS HIGHEST. TIMING
MAY NEED TWEAKING AND THERE IS POTENTIAL THAT AFTERNOON CHANCES
COULD INCREASE SO TS MAY NEED TO BE ADDED BUT CONFIDENCE IN THIS
IS LOW AT THIS TIME. HAIL...GUSTY WINDS...AND HEAVY DOWNPOURS WILL
BE POSSIBLE WITH THE STORMS...ALONG WITH IFR VSBY.
THE LOW WILL ARRIVE OVERNIGHT KEEPING GOOD CHANCES FOR SHRA AND
POSSIBLY ADDITIONAL TSRA OVERNIGHT. CIGS SHOULD LOWER TO MVFR
SOMETIME THIS EVENING WITH A PREVAILING MVFR VSBY AS WELL.
PREVAILING IFR IS ALSO A POSSIBILITY. WINDS WILL LIKELY BECOME
LIGHT AND VARIABLE WITH THE LOW PASSING OVERHEAD THEN TURN WEST
THEN NORTHWEST MONDAY MORNING AS THE LOW DEPARTS. SHRA WILL LIKELY
LINGER MONDAY MORNING WITH IMPROVEMENT INTO THE AFTERNOON.
MDB
//ORD AND MDW CONFIDENCE...UPDATED 14Z...
* HIGH CONFIDENCE IN VFR CONDITIONS REMAINING THIS MORNING
* HIGH CONFIDENCE IN WIND TRENDS
* MODERATE CONFIDENCE IN SHRA/TSRA TIMING THIS AFTERNOON
* MODERATE TO LOW CONFIDENCE IN LONGEVITY OF SHRA/TSRA
* MODERATE TO HIGH CONFIDENCE IN CIG/VIS TRENDS IN SHRA
SHEA
//OUTLOOK FOR ORD/MDW FOR 00Z TUESDAY-12Z SUNDAY...UPDATED 12Z...
MONDAY NIGHT...VFR.
TUESDAY...VFR...SLIGHT CHANCE OF SHOWERS.
WEDNESDAY...VFR...CHANCE OF SHOWERS.
THURSDAY...VFR.
FRIDAY...VFR.
SATURDAY...VFR...CHANCE OF SHOWERS.
MDB
&&
.MARINE...
256 AM CDT
HIGH PRESSURE CONTINUES TO STRETCH FROM WESTERN HUDSON BAY SOUTHEAST
INTO NORTHERN NEW ENGLAND. LOW PRESSURE CENTERED OVER THE OK/TX
PANHANDLE REGION WILL DRIFT EASTWARD TODAY WITH AN INVERTED TROUGH
STRETCHING TO ITS NORTH. THIS TROUGH AXIS THEN ARCS NORTHWESTWARD TO
A DEVELOPING LOW OVER SOUTHERN SASKATCHEWAN. EASTERLY WINDS WILL
CONTINUE THIS MORNING BEFORE A WARM FRONTAL BOUNDARY SETS UP ACROSS
THE CENTRAL PART OF THE LAKE. THIS WILL ALLOW WINDS ACROSS THE NORTH
TO TURN NORTHEASTERLY AND TO A MORE SOUTHEASTERLY DIRECTION ACROSS
THE SOUTHERN PART OF THE LAKE. THE SURFACE LOW WILL WEAKEN AS IT
CROSSES THE SOUTHERN PART OF THE LAKE MONDAY MORNING. WINDS WILL
TURN NORTHERLY ACROSS THE ENTIRE LAKE AS THE LOW MOVES TO THE EAST
MONDAY AFTERNOON. THE SASKATCHEWAN LOW WILL THEN CROSS THE LAKE AS
MORE OF AN OPEN TROUGH THAN A CLOSED LOW. FAIRLY STRONG HIGH
PRESSURE WILL FOLLOW IN ITS WAKE LEADING TO A PERIOD OF ELEVATED
WINDS WEDNESDAY THANKS TO AN INCREASED PRESSURE GRADIENT. THE HIGH
WILL THEN SLOWLY MOVE EAST ACROSS THE REGION THROUGH THE END OF THE
WEEK KEEPING A NORTHERLY WIND THROUGH THURSDAY WITH A FLIP TO A
SOUTHERLY DIRECTION FRIDAY. THERE IS THEN GOOD AGREEMENT ON A FRONT
CROSSING THE REGION AGAIN SATURDAY WITH ANOTHER AREA OF HIGH
PRESSURE BUILDING IN BEHIND IT.
MDB
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH...ILZ003-ILZ004-ILZ005-ILZ008-ILZ010-ILZ011-
ILZ012-ILZ019...2 PM SUNDAY TO 7 AM MONDAY.
FLASH FLOOD WATCH...ILZ006-ILZ013-ILZ014-ILZ020-ILZ021-
ILZ022...7 PM SUNDAY TO 7 AM MONDAY.
IN...FLASH FLOOD WATCH...INZ001-INZ002...7 PM SUNDAY TO 7 AM MONDAY.
LM...NONE.
&&Hazardous weather outlook, May 6, 10:47 AM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1047 AM CDT SUN MAY 6 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 071600- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 1047 AM CDT SUN MAY 6 2012 /1147 AM EDT SUN MAY 6 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS...SOME MAY PRODUCE... VERY HEAVY RAINFALL...WITH LOCALIZED FLASH FLOODING HAIL TO THE SIZE OF GOLF BALLS WIND GUSTS IN EXCESS OF 60 MPH ISOLATED TORNADOES AREAS AFFECTED AND TIMING: SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH MID AFTERNOON ACROSS NORTH CENTRAL ILLINOIS GRADUALLY MOVING EAST INTO NORTHEAST ILLINOIS. SOME OF THESE MAY BRIEFLY PRODUCE LARGE HAIL. THE BETTER CHANCE FOR SEVERE THUNDERSTORMS WILL BE ACROSS NORTH CENTRAL AND NORTHEAST ILLINOIS AFTER 3 PM INTO TONIGHT...AND ACROSS NORTHWEST INDIANA AFTER 6 PM. THE POTENTIAL FOR ISOLATED TORNADOES WILL BE MAINLY ACROSS NORTH CENTRAL AND EAST CENTRAL ILLINOIS AND BETWEEN 3 AND 9 PM. DISCUSSION: SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS NORTH CENTRAL ILLINOIS INTO EARLY AFTERNOON AND LIKELY WORK THEIR WAY EAST INTO NORTHEAST ILLINOIS. STRONG INSTABILITY ALOFT WILL ALLOW FOR SOME OF THESE TO POTENTIALLY BRIEFLY PRODUCE LARGE HAIL. A WARM FRONT WILL LIFT SLOWLY NORTH INTO THE SOUTHERN AND WESTERN OUTLOOK AREA THROUGH MID AFTERNOON. THE COMBINATION OF DEEP INSTABILITY AND THIS APPROACHING FRONT WILL LIKELY LEAD TO CONTINUING DEVELOPING THUNDERSTORMS FROM MID TO LATE AFTERNOON...LIKELY WITH INCREASING COVERAGE INTO THIS EVENING. ORGANIZED CLUSTERS OF THUNDERSTORMS ARE FAVORED...WHICH WILL HAVE THE POTENTIAL TO PRODUCE STRONG DAMAGING WINDS AND HEAVY RAINFALL. THE MAIN TORNADO THREAT WILL BE FROM MID-AFTERNOON INTO EARLY THIS EVENING NEAR THIS WARM FRONT WHERE SURFACE BASED SUPERCELLS ARE MOST FAVORED. AS AN AREA OF LOW PRESSURE MOVES EAST ACROSS THE AREA TONIGHT THE COVERAGE OF THUNDERSTORMS SHOULD REMAIN HIGH...THOUGH THERE IS SOME UNCERTAINTY. THE SEVERE WEATHER THREAT WILL LINGER DURING THE LATE EVENING INTO OVERNIGHT. WITH CONTINUED THUNDERSTORMS EXPECTED ACROSS THE ENTIRE AREA IN A MOIST AND UNSTABLE AIR MASS...HEAVY RAINFALL WILL BE A THREAT. THIS IS ESPECIALLY TRUE WHERE STORMS TRAIN ACROSS THE SAME AREA. THE STORMS ARE EXPECTED TO PRODUCE VERY HEAVY RAIN AND BE SLOW MOVING. RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE AND IF THESE RAINFALL AMOUNTS FALL FAST ENOUGH...LOCALIZED FLASH FLOODING MAY RESULT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-071600- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 1047 AM CDT SUN MAY 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THROUGH MID AFTERNOON WITH THUNDERSTORMS LIKELY LATE THIS AFTERNOON AND TONIGHT. SOME OF THESE STORMS MAY PRODUCE LARGE HAIL AND WIND GUSTS ABOVE 34 KNOTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-071600- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 1047 AM CDT SUN MAY 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THROUGH MID AFTERNOON WITH THUNDERSTORMS LIKELY LATE THIS AFTERNOON AND TONIGHT...ESPECIALLY ACROSS THE SOUTHERN HALF OF THE LAKE. SOME OF THESE STORMS MAY PRODUCE LARGE HAIL AND WIND GUSTS ABOVE 34 KNOTS...MAINLY ACROSS FAR SOUTHERN LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO MTF
In the hours before
Special weather statement, May 6, 9:39 AM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
939 AM CDT SUN MAY 6 2012
ILZ010-011-019-061515-
DE KALB IL-LA SALLE IL-LEE IL-
939 AM CDT SUN MAY 6 2012
...SPECIAL WEATHER STATEMENT...
AT 939 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG
THUNDERSTORM DEVELOPING NEAR MENDOTA...MOVING NORTHEAST AT 30 MPH.
OTHER STRONG THUNDERSTORMS WERE ALSO DEVELOPING ACROSS THE AREA.
NICKEL SIZE HAIL...AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MENDOTA... PAW PAW... SHABBONA...
WATERMAN... INTERSTATE 39...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND POOR
VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
LAT...LON 4177 8908 4180 8891 4178 8873 4152 8904
4154 8917 4158 8917
TIME...MOT...LOC 1439Z 226DEG 28KT 4157 8910
MTFSpecial weather statement, May 6, 10:02 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1002 AM CDT SUN MAY 6 2012 ILZ019-021-032-061530- GRUNDY IL-LA SALLE IL-LIVINGSTON IL- 1002 AM CDT SUN MAY 6 2012 ...SPECIAL WEATHER STATEMENT... AT 958 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTHWESTERN LIVINGSTON COUNTY...MOVING NORTH AT 25 MPH. NICKEL SIZE HAIL...AND HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE...PORTIONS OF NORTHWEST LIVINGSTON COUNTY...SOUTHEAST LA SALLE COUNTY...AND SOUTHWEST GRUNDY COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4130 8878 4120 8846 4098 8873 4101 8883 TIME...MOT...LOC 1500Z 202DEG 21KT 4104 8876 BMD
Special weather statement, May 6, 10:15 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1015 AM CDT SUN MAY 6 2012 ILZ003>005-008-011-061600- BOONE IL-DE KALB IL-MCHENRY IL-OGLE IL-WINNEBAGO IL- 1015 AM CDT SUN MAY 6 2012 ...SPECIAL WEATHER STATEMENT... AT 1012 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CHERRY VALLEY...MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CHERRY VALLEY... BELVIDERE... POPLAR GROVE... CAPRON... PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND POOR VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4248 8883 4237 8856 4211 8895 4215 8902 TIME...MOT...LOC 1515Z 215DEG 28KT 4217 8894 BMD
Local storm report, May 6, 10:35 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1035 AM CDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM HAIL BELVIDERE 42.25N 88.85W
05/06/2012 E0.50 INCH BOONE IL BROADCAST MEDIA
DIME SIZED HAIL REPORTED BY VIEWER.
&&
BNLocal storm report, May 6, 10:43 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1043 AM CDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM HAIL BELVIDERE 42.25N 88.85W
05/06/2012 E1.00 INCH BOONE IL COCORAHS
MOSTLY PEA AND SLIGHTLY LARGER - SOME NICKEL-SIZED AND A
FEW QUARTER-SIZED.
1040 AM HAIL BELVIDERE 42.25N 88.85W
05/06/2012 E1.00 INCH BOONE IL PUBLIC
&&
BNSpecial weather statement, May 6, 10:44 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1044 AM CDT SUN MAY 6 2012
ILZ011-012-019>021-061615-
DE KALB IL-GRUNDY IL-KANE IL-KENDALL IL-LA SALLE IL-
1044 AM CDT SUN MAY 6 2012
...SPECIAL WEATHER STATEMENT...
AT 1040 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SHERIDAN TO SERENA TO
MARSEILLES...MOVING NORTHEAST AT 25 MPH.
NICKEL SIZE HAIL...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
SHERIDAN... SOMONAUK... SERENA...
MARSEILLES... SENECA... SANDWICH...
NEWARK... LITTLE ROCK... PLANO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND POOR
VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS
HAVE PASSED.
LAT...LON 4178 8850 4158 8842 4137 8844 4119 8883
4141 8872 4162 8879
TIME...MOT...LOC 1544Z 231DEG 21KT 4159 8866 4147 8862
4134 8869The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 3:56 AM CDT | Flash Flood Watch | LOT | Boone, DeKalb, DuPage, Ford, Grundy, Iroquois and 10 more | 27 hr |
| May 6, 9:39 AM CDT | Special Weather Statement | LOT | DeKalb | 36 min |
| May 6, 10:02 AM CDT | Special Weather Statement | LOT | Grundy | 28 min |
| May 6, 10:15 AM CDT | Special Weather Statement | LOT | Boone | 45 min |
| May 6, 10:44 AM CDT | Special Weather Statement | LOT | Kendall | 31 min |
| May 6, 11:24 AM CDT | Special Weather Statement | LOT | Will | 36 min |
| May 6, 1:55 PM CDT | Special Weather Statement | LOT | Cook | 65 min |
| May 6, 1:56 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois, Kankakee, Livingston | 64 min |
| May 6, 2:37 PM CDT | Severe Thunderstorm Warning | LOT | Cook | 38 min |
| May 6, 2:39 PM CDT | Special Marine Warning | LOT | 96 min | |
| May 6, 2:46 PM CDT | Special Weather Statement | LOT | Livingston | 59 min |
| May 6, 2:57 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois, Kankakee | 63 min |
| May 6, 3:19 PM CDT | Flash Flood Warning | LOT | Ford, Grundy, Iroquois, Kankakee, Livingston | 6 hr |
| May 6, 3:26 PM CDT | Tornado Warning | LOT | Iroquois | 64 min |
| May 6, 3:31 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, LaSalle, Livingston | 59 min |
| May 6, 3:39 PM CDT | Flash Flood Warning | LOT | Grundy, LaSalle, Livingston | 6 hr |
| May 6, 3:41 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois | 64 min |
| May 6, 3:42 PM CDT | Tornado Warning | LOT | LaSalle, Livingston | 48 min |
| May 6, 3:43 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle, Livingston | 52 min |
| May 6, 4:02 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois, Livingston | 48 min |
| May 6, 4:03 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Grundy, Kankakee, Livingston | 57 min |
| May 6, 4:28 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, LaSalle, Livingston | 32 min |
| May 6, 4:46 PM CDT | Tornado Warning | LOT | Iroquois | 44 min |
| May 6, 4:56 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois | 64 min |
| May 6, 5:01 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois, Livingston | 59 min |
| May 6, 5:15 PM CDT | Flash Flood Warning | LOT | Ford, Iroquois | 6 hr |
| May 6, 5:25 PM CDT | Tornado Warning | LOT | Ford, Iroquois | 50 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.